Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 56, NWS Fort Worth, TX

June 11, 2000Collin County, Dallas County, Ellis County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 11, 2000, 10:35 AM CDT for Collin County, Dallas County, Ellis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 11, 2000, 10:35 AM CDT (15:35 UTC)
Expired
Jun 11, 2000, 1:30 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Collin County, TX, Dallas County, TX, Ellis County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 530 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
530 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 111538
FFWFWD
TXC085-113-139-111830-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1035 AM CDT SUN JUN 11 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COLLIN COUNTY IN NORTH CENTRAL TEXAS
  DALLAS COUNTY IN NORTH CENTRAL TEXAS
  ELLIS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 130 PM CDT

* AT 1035 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN CONTINUED IN A BAND FROM SOUTH OF ENNIS...TO DALLAS...TO PLANO.
  THESE SHOWERS AND ISOLATED THUNDERSTORMS WERE MOVING TO THE
  NORTH-NORTHEAST AT 15 TO 20 MPH...AND WERE PRODUCING RAINFALL RATES
  BETWEEN ONE AND TWO INCHES PER HOUR. VIRTUALLY ALL OF THIS RAIN WILL
  RESULT IN EXCESSIVE RUNOFF...FLOODING LOW-LYING AND FLOOD PRONE AREAS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO< CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3332 9635 3298 9653 3280 9654 3225 9655
          3223 9697 3292 9684 3333 9675

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 6:00 AM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jun 11, 6:00 AM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
600 AM CDT SUN JUN 11 2000

AVIATION DISCUSSION...
AN AREA OF SHOWERS AND THUNDERSTORMS BETWEEN DALLAS AND COLLEGE
STATION WILL CONTINUE TO MOVE NORTH NORTHEAST THIS MORNING. THIS
ACTIVITY IS EXPECTED TO REMAIN JUST EAST OF WACO AND FORT WORTH...
BUT MAY AFFECT DALLAS.  WILL HAVE TO PUT A TEMPO SHRA IN THE DAL
TAF THIS MORNING AND WILL JUST VCSH IN WACO AND DFW.  EXPECT
WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY LATE THIS MORNING...INTO
THE AFTERNOON.  WILL KEEP MVFR CEILINGS...OUTSIDE OF PRECIPITATION
THROUGH MOST OF THE FORECAST.  CEILINGS IN THE METROPLEX WERE VFR AT
11Z BUT EXPECT TO SEE THEM FALL TO MVFR DURING THE NEXT COUPLE OF
HOURS.  #58

300 AM CDT SUN JUN 11 2000 PUBLIC FORECAST DISCUSSION
NOT A WHOLE LOT HAS CHANGED IN THE PAST 24 HOURS AS RIDGING HAS BEEN
SLOWER TO DEVELOP THEN INDICATED BY THE MODELS. THUS WITH TROPICAL
MOISTURE REMAINING IN PLACE AND SHORTWAVES ROTATING IN...WE WILL
CONTINUE TO SEE WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS MOST OF
OUR CWA TODAY. PRECIPITABLE WATER REMAINS VERY HIGH...AROUND 2
INCHES...AND WITH 88D ESTIMATES OF 2 TO 3 INCHES IN MANY AREAS OF
OUR CWA...WILL AGAIN NEED TO ISSUE A FLASH FLOOD WATCH TODAY. MODELS
CONTINUE TO HAVE SOME DIFFICULTY IN PRECIP AMOUNTS BUT ETA AND AVN
DID A BETTER JOB PLACING THE HEAVIEST STUFF YESTERDAY SO WILL FOLLOW
THOSE MORE CLOSELY AND EXPECT BRUNT OF RAIN AND STORMS TO BE OVER ALL
BUT NW ZONES TODAY. THIS SHOULD SHIFT WEST TONIGHT AS RIDGING AND
SOME DRYING OF THE AIRMASS TAKES PLACE. STILL...DO NOT HAVE A LOT OF
CONFIDENCE IN THE TIMING OF THIS AS RIDGING HAS BEEN SLOW TO DEVELOP
THUS FAR. WILL TAPER OFF POPS TONIGHT AND TOMORROW BUT WOULD NOT BE
SURPRISED TO SEE NEW MODEL RUN SHOW MONDAY WITH A NEAR REPEAT
PERFORMANCE. WILL STICK PRETTY CLOSE TO MOS FOR POPS AND TEMPS.
THANK;S SJT FOR COORD.  #80

DFW 87/74/89/74 7431    ACT 88/73/90/73 8431

.FTW...FLASH FLOOD WATCH TODAY FOR AREAS SOUTH AND EAST OF A LINE
FROM BOWIE...TO STEPHENVILLE...TO COMANCHE.

In the hours before

Special weather statement, Jun 11, 5:00 AM CDT, 5 hours 35 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-112045-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
500 AM CDT SUN JUN 11 2000

SEVERE THUNDERSTORMS ARE NOT EXPECTED ACROSS NORTH TEXAS TODAY OR
TONIGHT.  HOWEVER...HAZARDOUS WEATHER IN THE FORM OF HEAVY RAIN AND
FLASH FLOODING IS POSSIBLE OVER MUCH OF NORTH TEXAS.

A MOIST...TROPICAL AIRMASS WILL REMAIN ACROSS NORTH TEXAS THROUGH
MONDAY.  THIS ALONG WITH A SERIES OF WEAK UPPER LEVEL DISTURBANCES...
WILL BE CONDUCIVE FOR THE PRODUCTION OF LOCALLY HEAVY RAIN.  THE
GROUND ACROSS PARTS OF THE WATCH AREA IS SATURATED...OR NEARLY
SATURATED...FROM RAINFALL DURING THE PAST NINE DAYS.  THUS A FLASH
FLOOD WATCH IS IN EFFECT TODAY ALONG AND SOUTHEAST OF A BOWIE...TO
GRANBURY...TO COMANCHE LINE.  RAINFALL TOTALS TODAY WILL AVERAGE
AROUND 1/2 INCH...BUT THERE WILL BE SOME LOCALLY HEAVY TOTALS OF 2 TO
4 INCHES.  THIS HEAVY RAIN COULD RESULT IN FLASH FLOODING.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS FLASH FLOOD THREAT.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN
OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...
SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 11:10 AM CDTFlash Flood WarningFWDLimestone, Navarro4 hr
Jun 11, 1:21 PM CDTFlash Flood WarningFWDCollin, Dallas3 hr
Jun 11, 3:06 PM CDTFlash Flood WarningFWDDenton, Parker, Tarrant, Wise3 hr
Jun 11, 6:25 PM CDTFlash Flood WarningFWDHood, Somervell3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.